Alert archive / Georgia / Areal Flood Warnings in 2021
Areal Flood Warning 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this areal flood warning at Jul 7, 2021, 6:19 PM EDT for 5 counties in Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 6:19 PM EDT (22:19 UTC)
- Expired
- Jul 8, 2021, 12:15 AM EDT
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Berrien County, GA, Brooks County, GA, Cook County, GA, Lanier County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 17 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471
WGUS42 KTAE 072219
FLWTAE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tallahassee FL
619 PM EDT Wed Jul 7 2021
GAC019-027-075-173-185-080415-
/O.NEW.KTAE.FA.W.0003.210707T2219Z-210708T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berrien GA-Brooks GA-Cook GA-Lanier GA-Lowndes GA-
619 PM EDT Wed Jul 7 2021
The National Weather Service in Tallahassee has issued a
* Flood Warning for Urban area and small stream in...
South Central Berrien County in south central Georgia...
Eastern Brooks County in south central Georgia...
Southeastern Cook County in south central Georgia...
Lanier County in south central Georgia...
Lowndes County in south central Georgia...
* Until 1215 AM EDT.
* At 619 PM EDT, Doppler radar indicated heavy rain due to
thunderstorms. Flooding is ongoing or expected to begin shortly in
the warned area. Between 2 and 5 inches of rain have fallen in the
last 4 Hours.
* Some locations that will experience flooding include...
Valdosta, Lake Park, Lakeland, Adel, Hahira, Ray City, Moody Air
Force Base, I-75 At Exit 16, Remerton, Meigs, Dasher, Cecil, I-75
At Exit 22, Barretts, Valdosta Regional Airport, Kinderlou, I-75
At Exit 11, I-75 At Exit 29, Naylor and New Lois.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3065 8355 3072 8348 3112 8347 3114 8320
3113 8297 3087 8297 3087 8298 3086 8301
3085 8301 3085 8302 3085 8309 3083 8309
3083 8310 3080 8310 3080 8313 3077 8314
3072 8313 3072 8314 3062 8314
$$
EBWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this areal flood warning went out at Jul 7, 5:55 PM EDT, 24 minutes earlier.
Area forecast discussion, Jul 7, 5:55 PM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
555 PM EDT Wed Jul 7 2021
.NEAR TERM [Through Thursday]...
At 5 pm the ill defined center of TS Elsa was roughly near
Valdosta. Elsa was moving to the northeast and will leave
our forecast area shortly. The remaining watches and warnings
will likely be dropped later this evening. In the wake of
Elsa, we expect a return to a more typical summertime pattern
on Thursday with scattered mainly afternoon thunderstorms with
highs in the upper 80s to around 90. Lows tonight in the lower
70s.
.SHORT TERM [Thursday Night Through Friday Night]...
A seasonably moist environment will remain in place with a low
amplitude trough north of our area. Scattered to numerous mainly
afternoon showers and thunderstorms on Friday with the best chance
(60%) across our northern zones closer to the trough. High
temperatures will generally be in the upper 80s with overnight lows
in the lower 70s.
.LONG TERM [Saturday Through Wednesday]...
Deep layer ridging will gradually build westward from the western
Atlantic which may temper diurnal convection below seasonal levels
just a bit for Tuesday and Wednesday. Daily max temperatures will
gradually increase to the lower to possibly mid 90s by the end the
period. Heat indices will elevate into the mid to upper 90s by early
next week.
&&
.AVIATION...
[Through 18Z Thursday]
Tropical storm conditions will impact VLD and points north for the
first few hours of this forecast. Otherwise, some outer bands
associated with Elsa could produce brief reductions of ceilings and
visibility to MVFR or lower through this evening. Once Elsa departs
northeast, look for typical scattered showers and thunderstorms on
Thursday.
&&
.MARINE...
Elsa made landfall this morning along the southeast big bend
coast and conditions have improved now that the system has moved
well off to the northeast of the local waters. Conditions will
return to a more typical summer pattern starting on Thursday with
lower winds and seas.
&&
.FIRE WEATHER...
Aside from possible low afternoon dispersion Friday afternoon there
are no other fire weather concerns.
&&
.HYDROLOGY...
As expected the heaviest rains with TS Elsa were mainly along and
on the east side of the storm track across our easternmost Big
Bend zones extending up into south-central Georgia. Rainfall
amounts in these areas were generally in the 2-4 inch range with
some amounts up to 6 and 7 inches based on radar estimates and
ground reports. These amounts occurred over already wet conditions
in the Southeast Florida Big Bend and prompted the issuance of a
few flood warnings and flood advisories. We will be monitoring
local rivers for rises the next few days for possible riverine
flooding.
For detailed information on specific river stages and forecasts,
please visit http://water.weather.gov/ahps2/index.php?wfo=tae.
However, users are reminded that the river forecasts only include
the first 48 hours of rainfall.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 87 73 87 73 / 40 50 10 40 0
Panama City 76 86 76 86 75 / 30 40 10 30 0
Dothan 72 86 71 86 72 / 40 60 20 60 0
Albany 72 87 72 88 73 / 60 60 20 60 0
Valdosta 72 86 72 88 72 / 60 60 10 50 0
Cross City 74 87 74 88 73 / 50 50 10 30 0
Apalachicola 76 85 76 85 76 / 30 40 10 30 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for Madison.
High Rip Current Risk until 4 AM EDT /3 AM CDT/ Thursday for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...Tropical Storm Warning for Brooks-Lanier-Lowndes.
Wind Advisory until 2 AM EDT Thursday for Ben Hill-Berrien-Cook-
Irwin-Tift.
AL...None.
GM...None.
&&
&&
NEAR TERM...Barry
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Wool
MARINE...Barry
FIRE WEATHER...Barry
HYDROLOGY...BarryIn the hours before
Local storm report, Jul 7, 3:12 PM EDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
312 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM FLASH FLOOD 3 SE VALDOSTA 30.82N 83.24W
07/07/2021 LOWNDES GA PUBLIC
REPORT OF WATER FLOODING SAN BERNADINO WAY.
&&
RHLocal storm report, Jul 7, 3:32 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
332 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TROPICAL STORM 2 WSW DILLS 30.61N 83.80W
07/07/2021 JEFFERSON FL PUBLIC
REPORT OF A TREE DOWN ALONG DILLS RD.
&&
RHLocal storm report, Jul 7, 3:38 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
338 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM TROPICAL STORM 3 NW WAUKEENAH 30.44N 83.98W
07/07/2021 JEFFERSON FL EMERGENCY MNGR
REPORT OF A TREE AND POWERLINE DOWN AT
WATTERMILL RD NEAR STEEL RD.
&&
RHLocal storm report, Jul 7, 4:00 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM FLASH FLOOD 1 ESE LAKE PARK 30.68N 83.18W
07/07/2021 LOWNDES GA EMERGENCY MNGR
US-41 SOUTH OF LAKE PARK, GA IS BEING
CLOSED.
&&
RHLocal storm report, Jul 7, 4:19 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
419 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM NON-TSTM WND GST 1 SW MOODY AFB 30.97N 83.20W
07/07/2021 M41 MPH LOWNDES GA AWOS
AWOS STATION KVAD MOODY AFB REPORTED A WIND
GUST OF 41 MPH.
&&
RHLocal storm report, Jul 7, 4:20 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
420 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM FLASH FLOOD 1 ESE LAKE PARK 30.68N 83.18W
07/07/2021 LOWNDES GA EMERGENCY MNGR
US-41 SOUTH OF LAKE PARK, GA IS BEING
CLOSED.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:36 AM EDT | Special Weather Statement | TAE | Grady, Thomas | 54 min |
| Jul 7, 10:40 AM EDT | Special Weather Statement | TAE | Berrien, Colquitt, Cook, Tift, Worth | 80 min |
| Jul 7, 11:27 AM EDT | Special Weather Statement | TAE | Decatur, Seminole | 63 min |
| Jul 7, 12:19 PM EDT | Wind Advisory | TAE | Ben Hill, Berrien, Colquitt, Cook, Irwin, Thomas and 1 more | 14 hr |
| Jul 7, 1:01 PM EDT | Special Weather Statement | TAE | Lee, Turner, Worth | 59 min |
| Jul 7, 1:17 PM EDT | Special Weather Statement | TAE | Calhoun, Clay, Early, Quitman | 88 min |
| Jul 7, 1:43 PM EDT | Flash Flood Warning | TAE | Brooks, Lowndes | 5 hr |
| Jul 7, 2:59 PM EDT | Flash Flood Warning | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 3 hr |
Nearby
Areal Flood Warnings in Georgia, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.